Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 4, NWS Elko, NV

March 11, 2026Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 11, 2026, 11:47 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 12, 2026, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 11:47 AM PDT (18:47 UTC)
In effect from
Mar 12, 2026, 10:00 AM PDT
Expired
Mar 12, 2026, 8:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS75 KLKN 111847
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1147 AM PDT Wed Mar 11 2026

NVZ031-033-034-039-120700-
/O.NEW.KLKN.WI.Y.0004.260312T1700Z-260313T0300Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Midas, Owyhee, Mountain City, Jarbidge,
West Wendover, Ruby Lake, Oasis, Gibbs Ranch, Tuscarora, and
Charleston
1147 AM PDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 10 AM Wednesday to 8 PM PDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
5 follow-up statements
351 
WWUS75 KLKN 121418
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
718 AM PDT Thu Mar 12 2026

NVZ031-033-034-039-130300-
/O.CON.KLKN.WI.Y.0004.260312T1700Z-260313T0300Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
718 AM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
021 
WWUS75 KLKN 121823
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1123 AM PDT Thu Mar 12 2026

NVZ031-033-034-039-130800-
/O.NEW.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
1123 AM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY 
EVENING...

* WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts 
  up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph 
  with gusts up to 60 mph. The chance for gusts up to 60 mph is 
  55-60%.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties, 
  especially along summits and passes.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the 
  High Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
100 
WWUS75 KLKN 121829
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1129 AM PDT Thu Mar 12 2026

NVZ030-035>038-040-130800-
/O.NEW.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Pinto Summit, Dunphy, South Fork,
Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka,
Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley,
Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille,
Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee,
Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy,
Preston, Elko, and Garden Pass
1129 AM PDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties, especially along passes and summits.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ031-033-034-039-130800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
1129 AM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 55 mph. For the High Wind Watch, west winds 20 to 30 mph 
  with gusts up to 50 mph possible.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the 
  High Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
992 
WWUS75 KLKN 122056
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
156 PM PDT Thu Mar 12 2026

NVZ031-033-034-039-130800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
156 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts 
  up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph 
  with gusts up to 60 mph. The chance for gusts up to 60 mph is 
  55-60%.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the 
  High Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035>038-040-130800-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Pinto Summit, Dunphy, South Fork,
Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka,
Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley,
Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille,
Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee,
Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy,
Preston, Elko, and Garden Pass
156 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
309 
WWUS75 KLKN 130243
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
743 PM PDT Thu Mar 12 2026

NVZ031-033-034-039-132145-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Oasis, Gibbs Ranch, Tuscarora,
West Wendover, Ruby Lake, Charleston, Jarbidge, Midas, and
Mountain City
743 PM PDT Thu Mar 12 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...
...WIND ADVISORY IN EFFECT TODAY WILL EXPIRE AT 8 PM PDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

NVZ030-035>038-040-132145-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Tonopah, Ruth, Argenta, Elko, Manhattan,
Crescent Valley, Palisade, Pinto Summit, Round Mountain, Eureka
Airport, Beowawe, Cherry Creek, Dufferena, McGill, Ely Airport,
Battle Mountain, Diamond Valley, Jiggs, Valmy, Emigrant Pass,
Lund, Garden Pass, Ely, Golconda, Grass Valley, Preston, Lee,
Winnemucca, South Fork, Spring Creek, Eureka, Lamoille, Hickison
Summit, Ryndon, and Dunphy
743 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:36 AM PDT, 10 hours 11 minutes earlier. Its key messages:

  • * Warming temperatures and quiet conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend.
Area forecast discussion, Mar 11, 1:36 AM PDT, 10 hours 11 minutes before
Area Forecast Discussion
National Weather Service Elko NV
136 AM PDT Wed Mar 11 2026

.KEY MESSAGES...

* Warming temperatures and quiet conditions will continue through
  next week.

* Near record high temperatures across the region into next week.

* A weak weather system clips over northern Nevada this weekend.

&&

.UPDATE...
Issued at 130 AM PDT Wed Mar 11 2026

Under the influence of high pressure to the southwest the quiet
pattern will continue over the region for the next several days.
Afternoon winds continue to be the biggest forecast challenge.
Current models are increasing wind speeds Thursday afternoon
warranting a potential Wind Advisory for northeastern NV. No
changes to the forecast needed at this time.

&&

.DISCUSSION...
(Today through next Wednesday)

WEATHER PATTERN OVERVIEW:

By Wednesday afternoon, the influence from the low pressure
system will weaken as it moves further eastward towards southern
U.S. while the high pressure over the Pacific moves east and into
the western U.S. This will lead to warmer temperatures over the
southwest from Thursday through the weekend with highs approaching
near record for this time of year in the 60s to 70s. Light to
breezy westerly winds Thursday through Sunday up to 5-15 mph with
gusts as high as 25 mph.

Recent model consistency is showing an upper trough from the north
pushing into the Northern Rockies by Saturday, which will try to
flatten the upper ridge and push just enough into the OR/ID/NV
border. Recent model runs is showing increasing chances for
precipitation up to 30-45%, however this is expected to remain
along the mountain ranges in northwestern Humboldt and northern
Elko county with very light amounts only up to 0.01 inches.
Increasing northwesterly winds are expected with the passing
trough, up to 15-25 mph, gusts as high as 30-40 mph with the
strongest winds over Elko County. After the trough quickly passes,
models show the upper ridge strengthen back up over the
southwest, with a 90% confidence of reaching towards the warmest
record for high temperatures in March across central and northern
Nevada.

FORECAST CONFIDENCE & DEVIATIONS: High confidence for potentially
near record temperatures through next weekend. Low to moderate
confidence for a weekend system over northern Nevada. No changes
to the grids were made at this time.

&&

.AVIATION...

Look for VFR conditions over all terminals for the next 24 hour
period. Breezy westerly/northwesterly winds this afternoon up to
10-15 kts with gusts as high as 20-30 kts as the upper trough
to the north tighten the pressure gradients. Clouds from the upper
trough will keep CIG levels in the northern terminals ranging from
FL100 to FL150, clearing out this evening.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

UPDATE...99
DISCUSSION...97
AVIATION...97

Nearby

Wind Advisories in Nevada, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.